Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 49, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 17, 2017, 11:11 PM CDT for Cook County, DuPage County, Lake County, Illinois. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 11:11 PM CDT (04:11 UTC)
- Expired
- May 18, 2017, 12:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cook County, IL, DuPage County, IL, Lake County, IL
The radar
The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 11:17 PM CDT | TSTM WND GST 66 | Dupage Airport, IL | DPA ASOS GUST TO 66 MPH. |
| May 17, 11:24 PM CDT | TSTM WND DMG | 2 Nnw Carol Stream, IL | NUMEROUS SMALL BRANCHES DOWN. ALSO A PERIOD OF HAIL, SIZE UNKNOWN AT THIS TIME. TIME ESTIMATED FROM RADAR. |
| May 17, 11:27 PM CDT | TSTM WND GST 55 | Carol Stream, IL | |
| May 17, 11:28 PM CDT | TSTM WND GST 60 | 2 S Hanover Park, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:44 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted.
297
WUUS53 KLOT 180411
SVRLOT
ILC031-043-097-180500-
/O.NEW.KLOT.SV.W.0049.170518T0411Z-170518T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville Il
1111 PM CDT WED MAY 17 2017
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Lake County in northeastern Illinois...
DuPage County in northeastern Illinois...
Northern Cook County in northeastern Illinois...
* Until midnight CDT
* At 1110 PM CDT, severe thunderstorms were located along a line
extending from Gilberts to North Aurora, moving northeast at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chicago, Aurora, Naperville, Elgin, Waukegan, Arlington Heights,
Evanston, Schaumburg, Palatine, Skokie, Des Plaines, Mount
Prospect, Wheaton, Hoffman Estates, Oak Park, Downers Grove,
Glenview, Elmhurst, Lombard and Buffalo Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for northeastern
Illinois.
LAT...LON 4227 8783 4213 8774 4206 8767 4194 8763
4174 8826 4207 8826 4207 8824 4215 8824
4216 8820 4232 8820 4248 8780
TIME...MOT...LOC 0410Z 242DEG 50KT 4212 8838 4182 8833
HAIL...<.75IN
WIND...60MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...and 4.
$$
BIRK2 follow-up statements
137
WWUS53 KLOT 180420
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
1120 PM CDT WED MAY 17 2017
ILC031-043-097-180500-
/O.CON.KLOT.SV.W.0049.000000T0000Z-170518T0500Z/
Lake IL-DuPage IL-Cook IL-
1120 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR LAKE...DUPAGE AND NORTHERN COOK COUNTIES...
At 1118 PM CDT, severe thunderstorms were located along a line
extending from Trout Valley to Bartlett to near Warrenville, moving
northeast at 60 mph. These storms recently produced a 66 MPH wind
gust at Dupage Airport.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Chicago, Aurora, Naperville, Elgin, Waukegan, Arlington Heights,
Evanston, Schaumburg, Palatine, Skokie, Des Plaines, Mount Prospect,
Wheaton, Hoffman Estates, Oak Park, Downers Grove, Glenview,
Elmhurst, Lombard and Buffalo Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for northeastern
Illinois.
LAT...LON 4227 8783 4213 8774 4206 8767 4194 8763
4174 8826 4207 8826 4207 8824 4215 8824
4216 8820 4232 8820 4248 8780
TIME...MOT...LOC 0418Z 242DEG 50KT 4218 8825 4198 8820 4183 8823
HAIL...<.75IN
WIND...70MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...and 4.
$$
BIRK916
WWUS53 KLOT 180443
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
1143 PM CDT WED MAY 17 2017
ILC031-043-097-180500-
/O.CON.KLOT.SV.W.0049.000000T0000Z-170518T0500Z/
Lake IL-DuPage IL-Cook IL-
1143 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN LAKE...DUPAGE AND NORTHERN COOK COUNTIES...
At 1143 PM CDT, severe thunderstorms were located along a line
extending from North Chicago to Northbrook to Rosemont, moving
northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Chicago, Aurora, Naperville, Elgin, Waukegan, Arlington Heights,
Evanston, Schaumburg, Palatine, Skokie, Des Plaines, Mount Prospect,
Wheaton, Hoffman Estates, Oak Park, Downers Grove, Glenview,
Elmhurst, Lombard and Buffalo Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for northeastern
Illinois.
LAT...LON 4227 8783 4213 8774 4206 8767 4194 8763
4174 8826 4205 8826 4212 8815 4215 8803
4236 8803 4248 8780
TIME...MOT...LOC 0443Z 242DEG 50KT 4233 8787 4213 8782 4198 8785
HAIL...<.75IN
WIND...70MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...and 4.
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 9:47 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 17, 9:47 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
947 PM CDT Wed May 17 2017
.MESOSCALE DISCUSSION...
945 PM CDT
The broken line of storms across northwest Illinois moving into
north central Illinois has shown a slight weakening over the past
hour, however, continued scattered stronger cores and punches of
wind continue via the DVN radar. The lack of a well-organized
QLCS per recent trends should help to keep the severe wind threat
scattered, with more of a widespread 40-50 mph gusts per
observations in northwest Illinois. Continue to monitor transient
low-level rotation in supercells and LCLs/LFCs have lowered per
RAP analysis and observations. With gusty southerly winds
continuing to indicate a mixed boundary and potentially effective
stout low-level shear, the isolated tornado threat does continue
in the watch area. Will monitor if any brief expansion/extension
to the watch is needed beyond 11 pm into McHenry and Kane
Counties.
MTF
&&
.SHORT TERM...
241 PM CDT
Through Thursday...
A deep low lifting across the mid-Missouri Valley this afternoon
is resulting in very windy and unsettled weather across portions
of the midwest. Main forecast challenge in the near term will be
dealing with thunderstorm chances and timing later this afternoon
and evening. Early this afternoon, water vapor imagery reveals an
upper low rotating over northeastern KS while a lead wave is
lifting across far NE MO and SE IA. Mid level echoes are noted on
radar across portions of west central Illinois in advance of this
lead disturbance and think this should be the area to keep an eye
on for any isolated to widely scattered thunderstorm development.
Special 18Z raob from DVN shows moderately strong instability is
in place but still capped, and warmer 700mb temps farther east of
around 9- 10C will be hard to overcome late this afternoon. Still
several convective allowing models indicate some thunderstorms may
be able to overcome the cap this afternoon and strong deep layer
shear of 40- 50kt will support a threat for strong to severe
thunderstorms, including discrete supercells. Veered surface flow
and high LCLs will be limiting factors as far as any tornado
threat is concerned this afternoon, but large hail and damaging
winds remain a concern.
Main upper low is progged to lift into SW WI mid to late this
evening with the mid level thermal ridge getting shunted farther
east helping to weaken convective inhibition. Corridor of better
forcing is expected to be primarily over WI but do expect some
broad ascent over northern Illinois which will result in a
second window of potential thunderstorms this evening, primarily
north of a Peru to Chicago line. Lower LCL heights will be less of
a limiting factor for tornadoes this evening and modest pressure
falls over the area may help to back surface flow. Strong low
level helicity and high STP values are progged to be in place over
northern Illinois this evening and recent runs of the WRF and
experimental HRRR show swaths of higher updraft helicity
indicative of supercellular storms. Southern extent of the
convective activity remains a big question mark this evening, but
any thunderstorms will need to be closely watched with an overall
decent setup for severe thunderstorms.
Low pressure will move east across the Great Lakes on Thursday
with a trailing cold front settling south across the local CWA.
Lack of any upper level support with broad mid level height rises
behind the departing upper wave and only modest low level ascent
in association with convergence along the cold front will be
limiting factors on thunderstorm development tomorrow. That said,
moderately strong instability is once again expected to develop
ahead of the front tomorrow afternoon with a much weaker cap in
place. Deep layer shear will be marginal, but strong enough to
support a severe weather threat for any thunderstorms that are
able to form. Temperatures out ahead of the front will warm into
the low to mid 80s once again while farther north temperatures
will top out in the 70s.
Deubelbeiss
&&
.LONG TERM...
226 PM CDT
Thursday night through Wednesday...
For the longer term forecast period, main concern will be shra/tsra
timing and coverage associated with the next the series of Northwest
Pacific coast systems to impact the region.
Little change to the current forecast for the Thursday night through
Friday night with Friday being a relatively cool day following the
passage of a cold front Thursday night. There may be a few
lingering showers Thursday night following the fropa, but expect the
night to generally be dry. PoPs will be in the increase again
during the day on Friday as the system begins to lift newd out of
the south high plains. By Friday morning, the main sfc low should
be over wrn Kansas with an associated warm front extending east
through srn Missouri and into the Ohio Valley. There is some
complication to the timing of the system lifting out of the south
high plains as a srn stream shortwave interacts with the Pacific-
origin system, leading to more stationary deepening of the sfc low,
and delaying the system ejecting newd. There is a fair amount of
model spread with the finer scale details of this system, so
confidence in timing of onset of pcpn is only moderate at best.
Confidence is relatively high in coverage and the potential for
shra/tsra, it is just lower for timing. The general trend is for
the sfc low to lift northeast into the upper Mississippi Valley by
Saturday evening, with the warm front lifting north across the area
at some point during the day. So, in addition to increasing PoPs
through the day, temperatures should also be on an upward trend
following the relatively cool Friday. If the warm front can lift
north of the CWA early enough in the day, temperatures should have
no problem rebounding back into the upper 70s to lower 80s. The
main point of concern for temps on Saturday will be along the nern
Illinois lakefront, where there is a chance for sely winds to bring
some cooler lake cooled air inland, and temps from downtown Chicago
and to the north may only reach into the 60s. However, even with
some differences in the finer scale details in the forecast for this
system, the general trend remains consistent, with periods of
showers and thunderstorms likely for early Saturday morning through
late Saturday night and possibly lingering into early Sunday morning.
For the remainder of Sunday and into mid week, the ECMWF and GFS are
relatively consistent in the trends for the larger scale pattern,
with the old upper low tracking north of the Great Lakes and a nrn
stream shortwave dropping into the nrn plains. The evolution of the
long wave pattern looks to be slowly progressive with broad, flat
ridging over the middle/lower Mississippi Valley/Ohio Valley as the
nrn stream system slowly drops into the upper Mississippi Valley by
Tuesday. The longer range guidance also suggests that more of a
split flow pattern may develop with weak srn stream energy lifting
out of the srn plains and phasing with the nrn stream shortwave over
the midwest. The ECMWF is trending much stronger with the srn
stream system and phasing while the GFS shows little, if any of the
srn stream energy and lack the deepening phased system over the
midwest by midweek. So, will carry at least chance PoPs for Tuesday
and Wednesday since the nrn stream system alone would justify carry
some pcpn mention. Should there be phasing to the extent indicated
by the ECMWF, more widespread and longer duration for shra/tsra
would be likely.
&&
.AVIATION...
For the 00Z TAFs...
Strong south winds will begin to dissipate this evening with gusts
below 30 kt expected after 01Z-02Z. While thunderstorms are
struggling to form given the strong cap, the cap will continue to
deteriorate allowing for thunderstorms to move through this
evening. Strong and isolated severe thunderstorms are expected
with the best chance near RFD. Have high confidence in
thunderstorms impacting all of the terminals this evening, but
medium confidence in timing and how many rounds of thunderstorms
there will be.
VFR conditions are expected behind the storms overnight into
Thursday morning and southwest winds will gust to 20-25 kt. Some
guidance members suggest that low end VFR/high end MVFR cigs are
psbl at RFD Thursday morning, but did not have enough confidence
to include MVFR in the TAF. Winds veer to northwest by late
Thursday afternoon, and then become northeast in the evening.
JEE
&&
.MARINE...
230 PM CDT
Main marine forecast concerns include a period of gusty south
winds tonight into early Thursday, shifting north on Thursday and
persisting through Friday. South gales remain possible over the IL
and IN nearshore waters into early this evening.
Low pressure is deepening over the central plains and will slowly
lift northeast to the Upper Mississippi Valley by this evening,
then move across the northern Lakes Thursday while trailing a cold
front pushes down the lake and eventually moves south of the lake
by Thursday evening. A broad area of gusty south winds will occur
across the lake tonight as the low lifts northeast. While stable
conditions will likely limit winds to 30 kt or so over the open
waters, winds will likely gust lower end gales over the waters
immediately adjacent to land along southern Lake Michigan. Strong
south winds will ease late tonight and shift to northerly on
Thursday as the low and trailing cold front move through. North
winds will increase into the 25-30 kt range as a fairly strong
area of high pressure builds across southern Canada and into the
northern Great Lakes into the weekend. Another low will then lift
across the western Lakes and Upper Midwest on Sunday, lingering
just north of the Lakes across Ontario into early next week.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 until 10 PM Wednesday.
IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 10 PM
Wednesday.
LM...Small Craft Advisory...nearshore waters
until 7 AM Friday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, May 17, 3:29 PM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
329 PM CDT Wed May 17 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182030-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
329 PM CDT Wed May 17 2017 /429 PM EDT Wed May 17 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Elevated Thunderstorm Risk...with an associated:
Elevated Tornado Risk.
Elevated Hail Risk...up to half dollar size.
Elevated Thunderstorm Wind Damage Risk...up to 60 MPH.
Limited Non Thunderstorm Wind Risk.
DISCUSSION:
A strong storm system deepening over the plains will keep a broad
area of southerly wind gusting up to 40 to 50 mph. Fast moving
thunderstorms are expected to move into the area from the west and
southwest from the late afternoon into the evening hours. Some
storms could be severe, with an associated risk for large hail,
damaging winds and isolated tornadoes. The severe threat,
including isolated tornado risk, is anticipated to be greatest
over portions of northwest, north-central and west-central
Illinois.
Flooding will continue along portions of the Illinois river.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Friday...
Limited Flooding Risk.
Limited Thunderstorm Risk.
Saturday...
Elevated Thunderstorm Risk.
Sunday through Tuesday...
Limited Thunderstorm Risk.
Flooding will continue along portions of the Illinois River.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed this afternoon and evening.
GENERAL STORM MOTION OF THE DAY:
Moving northeast at 50 MPH...
&&
LMZ740>745-182030-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
329 PM CDT Wed May 17 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Gale Force Winds are likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday through Saturday...
Hazardous Conditions for Small Craft are likely.
Saturday and Sunday...
There is a chance of thunderstorms.
Tuesday and Wednesday...
There is a chance of thunderstorms.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182030-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
329 PM CDT Wed May 17 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
There is a chance of thunderstorms through this evening...with a
limited risk for severe thunderstorms capable of producing strong
winds greater than 50 knots and large hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms on Saturday and Sunday and
again Tuesday and Wednesday.
&&
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, May 17, 10:10 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1010 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL ROCKFORD 42.27N 89.06W
05/17/2017 M1.00 INCH WINNEBAGO IL AMATEUR RADIO
QUARTER SIZED HAIL AT ALPINE AND HARRISON IN ROCKFORD.
&&
JEELocal storm report, May 17, 10:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1026 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL POPLAR GROVE 42.37N 88.82W
05/17/2017 M1.50 INCH BOONE IL AMATEUR RADIO
&&
JEELocal storm report, May 17, 10:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1042 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND DMG POPLAR GROVE 42.37N 88.82W
05/17/2017 BOONE IL 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN IN POPLAR GROVE AND
CALEDONIA.
&&
JEELocal storm report, May 17, 10:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1047 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 2 N CAPRON 42.43N 88.74W
05/17/2017 BOONE IL EMERGENCY MNGR
NUMEROUS TREES AND POWER POLES DOWN IN CAPRON ON HUNTER
ROAD. PEDESTRIANS ARE STUCK IN CARS. NO INJURIES WERE
REPORTED AT THIS TIME.
&&
JEELocal storm report, May 17, 10:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1058 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND DMG DE KALB 41.93N 88.75W
05/17/2017 DE KALB IL AMATEUR RADIO
4-6 INCH DIAMETER BRANCHES BLOCKING STREETS
&&
JEELocal storm report, May 17, 11:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST DE KALB 41.93N 88.75W
05/17/2017 M49 MPH DEKALB IL TRAINED SPOTTER
NORTHERN ILLINOIS UNIVERSITY.
&&
RATZERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:58 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 62 min |
| May 17, 9:37 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 23 min |
| May 17, 9:54 PM CDT | Tornado Warning | LOT | Lee, Ogle | 21 min |
| May 17, 9:59 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, LaSalle, Lee, McHenry, Ogle and 1 more | 61 min |
| May 17, 10:04 PM CDT | Tornado Warning | LOT | Boone, Winnebago | 26 min |
| May 17, 10:22 PM CDT | Tornado Warning | LOT | Boone, McHenry | 23 min |
| May 17, 10:43 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, LaSalle, McHenry | 47 min |
| May 17, 11:06 PM CDT | Special Marine Warning | LOT | 114 min | |
| May 17, 11:29 PM CDT | Severe Thunderstorm Warning | LOT | Kane, Kendall | 31 min |
| May 17, 11:50 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Grundy, Kane, Kendall, Will | 40 min |
| May 18, 12:19 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 41 min |
| May 18, 12:42 AM CDT | Special Marine Warning | LOT | 93 min | |
| May 18, 12:46 AM CDT | Special Weather Statement | LOT | Kankakee | 14 min |
| May 18, 12:58 AM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 47 min |
| May 18, 1:00 AM CDT | Severe Thunderstorm Warning | LOT | Cook | 30 min |
| May 18, 3:53 AM CDT | Gale Warning | LOT | 17 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.